North Carolina, 2014

Flash Flood and Damaging Winds in North Carolina, July 10, 2014

July 10, 2014 · NWS RAH · 4 events in 3 counties and zones

Numerous showers and thunderstorms developed over eastern portions of central North Carolina ahead of a mid-level trough and associated surface cold front. Moderate instability in the presence of surface boundaries, descent shear and enhanced forcing for ascent under the right entrance region of the jet, resulted in a few isolated severe thunderstorms.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$11,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RAH wrote it up.

Numerous showers and thunderstorms developed over eastern portions of central North Carolina ahead of a mid-level trough and associated surface cold front. Moderate instability in the presence of surface boundaries, descent shear and enhanced forcing for ascent under the right entrance region of the jet, resulted in a few isolated severe thunderstorms. Also, with precipitable water values of up to two inches, training thunderstorms resulted flash flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before the first event at Jul 10, 11:50 AM EST, 38 minutes earlier.

Area forecast discussion, Jul 10, 11:50 AM EST, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
1250 PM EDT THU JUL 10 2014

.SYNOPSIS...A WEAKENING COLD FRONT WILL SHIFT THROUGH THE REGION
THROUGH TONIGHT... THEN MOVE TOWARD THE COAST FRIDAY. WEAK HIGH
PRESSURE WILL SETTLE OVER THE REGION SATURDAY INTO SUNDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 1000 AM THURSDAY...

REST OF TODAY: STILL LOOKS QUITE WET FOR MOST... ESPECIALLY
ALONG/EAST OF HIGHWAY 1 THIS AFTERNOON/EVENING. CONFLUENT SSW FLOW
ALOFT AHEAD OF A MID LEVEL SHEAR AXIS SITTING JUST TO OUR WEST WILL
CONTINUE TO DRAW POCKETS OF SRN STREAM VORTICITY ACROSS NC... AND
THESE COMBINED WITH WEAK HEIGHT FALLS AND NRN-STREAM-ROOTED ENERGY
HAVE TRIGGERED SCATTERED SHOWERS OVER MUCH OF THE PIEDMONT THIS
MORNING. WE'RE ALSO SEEING ENHANCED FORCING FOR ASCENT WITHIN THE
RIGHT ENTRANCE REGION OF THE 100+ KT UPPER JET CORE CENTERED OVER
THE NORTHEAST STATES. THIS WILL HOLD OVER THE REGION TODAY... AS A
WEAK 850 MB TROUGH EASES OVERHEAD FROM THE WEST... WITHIN A MOIST
COLUMN (PW VALUES OVER 1.6 INCHES AND PROJECTED TO RISE FURTHER).
EXPECT CONVECTIVE GROWTH TO BE FOCUSED OVER CENTRAL/ERN CWA NEAR
DIFFERENTIAL HEATING AND OTHER SUBTLE BOUNDARIES... WITH THE BEST
COVERAGE (NUMEROUS TO CATEGORICAL) ALONG/EAST OF HIGHWAY 1. BASED ON
MODEST CONTRIBUTION TO LIFT BY DYNAMIC FEATURES (INCLUDING
IMPRESSIVE-FOR-JULY CYCLONIC WINDS OF 30-40 KTS AT 500 MB) AND
EXPECTED MODERATE INSTABILITY (GFS MUCAPE OF 1000-2000 J/KG)... AN
ISOLATED STORM OR TWO COULD BECOME STRONG WITH DAMAGING WIND GUSTS
AS THE MAIN THREAT... ALONG WITH HEAVY DOWNPOURS AND TRAINING
ECHOES. (FORECAST CAPE AT -10C TO -30C IS MARGINAL GIVEN THE
SOMEWHAT MILD MID LEVELS... BUT A FEW HAIL OCCURRENCES ARE ALSO
POSSIBLE TODAY.) EXPECT GENERALLY MOSTLY CLOUDY SKIES WITH HIGHS 85-
91... AS THE MORNING CLOUD COVER OVER THE NORTHWEST HELPS TO TEMPER
HEATING. -GIH

TONIGHT...SCATTERED CONVECTION WILL BE MAINLY CONFINED TO THE
COASTAL PLAIN AS THE MID LEVEL SHEAR AXIS DRIFTS SLOWLY E-SE. MIN
TEMPS UPPER 60S NW TO LOWER 70S SE. -WSS

&&

.SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/...
AS OF 340 AM THURSDAY...

MID LEVEL SHEAR AXIS AND ATTENDANT SFC BOUNDARY MAINTAINS A POSITION
IN VICINITY OF THE COASTAL PLAIN FRIDAY. WITH AIR MASS STILL MOIST
AND SLIGHT-MODERATELY UNSTABLE...EXPECT ANOTHER ROUND OF SCATTERED
SHOWERS/THUNDERSTORMS WITH LOCALLY HEAVY RAIN TO OCCUR. SIMILAR TO
TODAY...EXPECT GREATEST COVERAGE TO OCCUR EAST OF HIGHWAY 1. FARTHER
NW...A SLIGHTLY DRIER MORE STABLE AIR MASS AND WEAK DOWNSLOPE FLOW
IN THE WAKE OF THE MID LEVEL SHEAR AXIS WILL INHIBIT CONVECTIVE
DEVELOPMENT. STILL...WITH HEATING EXPECT ISOLATED-SCATTERED
CONVECTION DURING THE HEAT OF THE AFTERNOON. MAX TEMPS FAIRLY
UNIFORM DUE TO CLOUDS/CONVECTION. MAX TEMPS 85-88.

FRIDAY NIGHT...BULK OF CONVECTION WILL DIMINISH WITH LOSS OF HEATING
THOUGH COULD SEE A FEW SHOWERS PERSIST PAST MIDNIGHT ALONG OUR
EASTERN PERIPHERY DUE TO PRESENCE OF MID LEVEL SHEAR AXIS. MIN TEMPS
UPPER 60S TO AROUND 70.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
AS OF 310 AM THURSDAY...

SATURDAY THROUGH SUNDAY NIGHT: THE WEAK MID LEVEL TROUGH AXIS IS
PROGGED TO PUSH TO THE EAST AND SOUTH OF CENTRAL NC BY SATURDAY
MORNING. AT THE SURFACE THE LINGERING WEAK SURFACE TROUGH ACROSS
EASTERN NC IS EXPECTED TO SLOWLY RETROGRADE WESTWARD ACROSS THE
PIEDMONT (REMAINING VERY WEAK)... AS THE MID LEVEL RIDGE OVER THE
SOUTHERN PLAINS AND INTERMOUNTAIN WEST IS EXPECTED TO NUDGE EASTWARD
AND INTO OUR AREA. THIS COUPLED WITH DRIER AIR BEHIND THE DEPARTING
MID LEVEL TROUGH AND LACK OF A GOOD TRIGGER WILL LEAD TO GENERALLY
ISOLATED CONVECTION ON SATURDAY... WITH THE BEST CHANCE ACROSS OUR
FAR EAST/SOUTHEAST (BEST REMAINING MOISTURE AND WEAK CONVERGENCE
EARLY IN THE AFTERNOON). WITH AFTERNOON LOW LEVEL THICKNESS VALUES
EXPECTED TO BE AROUND 1420 METERS AND LACK OF GOOD CONVECTIVE
COVERAGE THINK WE WILL SEE TEMPS AT LEAST CLIMB INTO THE UPPER
80S/NEAR 90 NORTH/NORTHWEST TO THE LOWER 90S SOUTH. EXPECT GENERALLY
DRY CONDITIONS OVERNIGHT. HOWEVER... WITH CENTRAL NC ON THE
PERIPHERY OF THE MID LEVELE RIDGE AND MOISTURE EXPECTED TO BE
INCREASE CANNOT COMPLETELY RULE OUT A WEAK PERTURBATION MOVING
THROUGH THE MID LEVEL FLOW AND SETTING OFF A FEW ISOLATED
SHOWERS/STORMS. EXPECT LOWS SUNDAY MORNING WILL BE IN THE UPPER 60S
TO LOWER 70S.

CHANCES FOR SHOWERS AND STORMS WILL INCREASE A BIT ON SUNDAY...
ALTHOUGH STILL LOW CHANCE/SLIGHT CHANCE POPS AT THIS TIME. EXPECT WE
WILL BEGIN TO SEE A FULL LATITUDE EASTERN U.S. TROUGH DEVELOP. WHILE
THE MID LEVEL RIDGE WILL GENERALLY HOLD ACROSS OUR AREA ON SUNDAY...
WE WILL SEE THE MID LEVEL RIDGE CENTER BEGIN TO RETREAT WESTWARD AND
SETUP ACROSS THE WESTERN U.S. THIS COUPLED WITH INCREASING MOISTURE
THROUGHOUT THE COLUMN AND A SHARPENING SURFACE TROUGH WILL LEAD TO A
LITTLE BIT BETTER CHANCE OF SHOWERS AND STORMS FOR SUNDAY
AFTERNOON/EVENING... WITH THE BEST CHANCES ACROSS THE
NORTH/NORTHWEST PIEDMONT. AFTERNOON LOW LEVEL THICKNESS VALUES ARE
EXPECTED TO RISE BY ANOTHER 5 TO 10 METERS OVER SATURDAY AFTERNOON.
THUS... EXPECT WE WILL SEE HIGH TEMPS IN THE LOWER TO MID 90S (MAYBE
EVEN A FEW UPPER 90S ACROSS THE SANDHILLS). LOWS MONDAY MORNING ARE
EXPECTED TO BE GENERALLY IN THE LOWER 70S.

MONDAY THROUGH WEDNESDAY: A DEEP TROUGH IS EXPECTED TO DEVELOP
ACROSS THE EASTERN HALF OF THE COUNTRY EARLY NEXT WEEK... WITH A
DEEP VORTEX EXPECTED TO DIVE SOUTHWARD OUT OF CANADA AND ACROSS THE
NORTHERN PLAINS/UPPER MIDWEST AND GREAT LAKES REGION. THIS SHOULD
RESULT IN THE INCREASING LIKELIHOOD OF SHOWERS AND STORMS EARLY NEXT
WEEK ACROSS CENTRAL NC.... AS A STRONG COLD FRONT MOVES INTO THE
AREA EARLY NEXT WEEK (LOOKING LIKE LATE TUESDAY INTO TUESDAY NIGHT
OR EARLY WEDNESDAY). THUS... WILL SHOW CHANCES FOR SHOWERS AND
STORMS INCREASING EARLY NEXT WEEK... PEAKING ON TUESDAY
AFTERNOON/EVENING. WITH MODELS NOW SHOWING THE FRONT PUSHING TO THE
SOUTH OF THE AREA ON WEDNESDAY WILL LOWER POPS... BUT STILL KEEPING
AT LEAST A SLIGHT CHANCE NORTH TO CHANCE SOUTH MENTIONED AS WE ARE
TALKING ABOUT DAY 7 OF THE FORECAST AND DEALING WITH AN ANOMALOUS
SETUP FOR THIS TIME OF YEAR. IN FACT WE COULD EVEN SEE MORE OF AN
ORGANIZED SEVERE THREAT AS MID LEVEL FLOW IS EXPECTED TO STRENGTHEN
AS THE SYSTEM APPROACHES. HIGH TEMPS AHEAD OF THE FRONT MAY BE
SUPPRESSED SOME BY CONVECTION... BUT STILL THINK LOWER TO MID 90S
WILL STILL BE POSSIBLE ON MONDAY AND POSSIBLY TUESDAY (MAYBE A
CATEGORY COOLER ON TUESDAY DEPENDING ON TIMING OF THE PRECIP/FRONT).
HIGHS TEMPS WEDNESDAY WILL BE COOLER IF THE FRONT INDEED PUSHES
THROUGH THE AREA. FOR NOW WILL GO WITH HIGHS IN THE MID TO UPPER
80S. LOWS EARLY TO MID NEXT WEEK ARE EXPECTED TO BE IN THE LOWER TO
MID 70S IN ADVANCE OF THE FRONT AND UPPER 60S TO LOWER 70S ON
WEDNESDAY MORNING.

&&

AVIATION /18Z THURSDAY THROUGH TUESDAY/...
AS OF 1250 PM THURSDAY...

WHILE A FEW CLOUDS BASED AT 2000-3000 FT AGL PERSIST OVER CENTRAL
NC... VFR CONDITIONS ARE EXPECTED TO DOMINATE AT CENTRAL NC TERMINAL
SITES THROUGH 04Z THIS EVENING... ALTHOUGH A SHORT PERIOD OF MVFR
CIGS AND IFR VSBYS WITH HEAVY RAIN AND STRONG/VARIABLE WIND GUSTS
ARE POSSIBLE IN/NEAR SHOWERS/STORMS. STORMS COULD AFFECT TAF SITES
AT ANY TIME THROUGH MID EVENING BUT ARE MOST LIKELY TO IMPACT
INT/GSO IN THE 18Z-21Z WINDOW... RDU IN THE 20Z-02Z WINDOW... AND
FAY/RWI IN THE 21Z-04Z WINDOW. STARTING NEAR 04Z... SHOWERS AND
ISOLATED STORMS WITH SUB-VFR CONDITIONS MAY BE ONGOING NEAR RWI/FAY
AND PERHAPS RDU... ALTHOUGH COVERAGE SHOULD STEADILY SHRINK
OVERNIGHT. WIDESPREAD MVFR TO IFR FOG AND STRATUS ARE EXPECTED TO
FORM AFTER 06Z AND PERSIST UNTIL 12Z FRI MORNING... AFTER WHICH TIME
AN IMPROVEMENT TO VFR IS EXPECTED THROUGH 14Z. AWAY FROM STORMS...
PREVAILING WINDS WILL REMAIN LIGHT... UNDER 10 KTS... MAINLY FROM
THE S AND SW (EXCEPT VARIABLE AT INT/GSO).

LOOKING BEYOND 18Z FRI... VFR CONDITIONS WILL AGAIN DOMINATE BUT A
FEW STORMS WITH GUSTY WINDS AND SUB-VFR CONDITIONS ARE EXPECTED AT
RDU AND PARTICULARLY RWI/FAY FRI AFTERNOON/EVENING. ARRIVAL OF A
DRIER AND MORE STABLE AIR MASS FRI NIGHT THROUGH SUN WILL LEAD TO A
HIGH CONFIDENCE IN VFR CONDITIONS OVER THE WEEKEND. A RETURN TO
SCATTERED LATE DAY SHOWERS AND STORMS IS EXPECTED MON-TUE... WITH A
CHANCE OF LIGHT SUB-VFR FOG WITHIN A FEW HOURS OF DAWN BOTH MON AND
TUE. -GIH

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...WSS/HARTFIELD
NEAR TERM...HARTFIELD/WSS
SHORT TERM...WSS
LONG TERM...BSD
AVIATION...HARTFIELD
Hazardous weather outlook, Jul 10, 3:10 AM EST, 9 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
410 AM EDT THU JUL 10 2014

NCZ007>011-023>028-040>043-073>078-083>086-088-089-110930-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ALAMANCE-ORANGE-DURHAM-
FRANKLIN-NASH-EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-STANLY-
MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-
CUMBERLAND-SAMPSON-
410 AM EDT THU JUL 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL BRING LOCALLY
HEAVY RAINFALL TO MOST OF CENTRAL NORTH CAROLINA...POSSIBLY
LEADING TO LOCALIZED MINOR FLOODING. AN ISOLATED SEVERE
THUNDERSTORM MAY ALSO OCCUR WITH THE PRIMARY SEVERE WEATHER THREAT
BEING LOCALLY DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ021-022-038-039-110930-
FORSYTH-GUILFORD-DAVIDSON-RANDOLPH-
410 AM EDT THU JUL 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

A STRONG TO SEVERE THUNDERSTORM IS POSSIBLE THIS AFTERNOON WITH
THE PRIMARY SEVERE WEATHER THREAT BEING LOCALIZED DAMAGING WIND
GUSTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 10, 10:09 AM EST, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1109 AM EDT THU JUL 10 2014

NCZ009>011-101545-
HALIFAX-VANCE-WARREN-
1109 AM EDT THU JUL 10 2014

...A CLUSTER OF STRONG THUNDERSTORMS WILL PRODUCE VERY HEAVY RAIN
AND GUSTY WINDS OVER NORTHERN VANCE... NORTHERN WARREN... AND
NORTHWEST HALIFAX COUNTIES THROUGH 1145 AM EDT...

AT 1105 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS 13 MILES NORTH OF HENDERSON... STRETCHING
ACROSS KERR LAKE AND LAKE GASTON... MOVING NORTHEAST AT 40 MPH.

HAIL UP TO THE SIZE OF PEAS... WIND GUSTS UP TO 40 MPH... AND VERY
HEAVY RAIN WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ROANOKE RAPIDS...WARRENTON...NORLINA...LITTLETON...MIDDLEBURG...
MACON...LAKE GASTON...JOHN H KERR RESERVOIR...STEELE CREEK MARINA &
CAMPGROUND AND KERR LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

&&

LAT...LON 3651 7790 3650 7782 3648 7776 3648 7769
      3638 7765 3636 7850 3650 7850 3652 7849
      3654 7844 3654 7790
TIME...MOT...LOC 1505Z 239DEG 46KT 3651 7835

GIH
Special weather statement, Jul 10, 11:56 AM EST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1256 PM EDT THU JUL 10 2014

NCZ008>010-026-041-101745-
VANCE-WAKE-WARREN-GRANVILLE-FRANKLIN-
1256 PM EDT THU JUL 10 2014

...STRONG THUNDERSTORMS WILL AFFECT SOUTHERN VANCE... FAR NORTHERN
WAKE...SOUTHWESTERN WARREN...SOUTHEASTERN GRANVILLE AND FRANKLIN
COUNTIES UNTIL 145 PM EDT...

AT 1256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CREEDMOOR...MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM. TORRENTIAL HEAVY RAIN IS ALSO LIKELY

LOCATIONS IMPACTED INCLUDE...
HENDERSON...OXFORD...CREEDMOOR...LOUISBURG...WAKE FOREST...
FRANKLINTON...KITTRELL...BUNN...YOUNGSVILLE AND STEM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

&&

LAT...LON 3599 7815 3594 7818 3597 7871 3601 7870
      3603 7872 3603 7873 3628 7872 3639 7812
TIME...MOT...LOC 1656Z 269DEG 27KT 3608 7861

GIH

The radar

The Raleigh/Durham radar (KRAX), 57 km away, was scanning. The volume nearest the first event began at 17:27 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind, 1 flash flood. Local standard time, as filed.

Thunderstorm Wind, Franklin

When
July 10, 12:28 PM EST to 12:35 PM EST
Where
Franklin County, 1.78 mi SW of Ingleside to Mapleville
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Department of Highways
Coordinates
36.160, -78.320

Multiple trees were reported down along a swath from near Ingleside to just southeast of Louisburg.

Thunderstorm Wind, Wake

When
July 10, 4:35 PM EST to 4:45 PM EST
Where
Wake County, 3.49 mi SW of Macedonia to 1.78 mi NE of Camp Polk
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
35.720, -78.800

A few trees were blown down along a swath from near Apex to just northwest of Raleigh.

Thunderstorm Wind, Nash

When
July 10, 4:56 PM EST
Where
Nash County, 2.63 mi WSW of Samaria to 2.07 mi N of Middlesex
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Trained Spotter
Coordinates
35.830, -78.220

Multiple trees were blown down in an area just northwest of Middlesex. Quarter size hail was also reported northwest of Middlesex.

Flash Flood, Wake

When
July 10, 5:00 PM EST to 7:00 PM EST
Where
Wake County, 1.49 mi NNW of Westover to 0.89 mi E of Raleigh
Cause
Heavy Rain
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
35.800, -78.730

Numerous roads were flooded and impassable in downtown Raleigh. In addition, several water rescues were performed, including one on Hillsborough Street near Western Boulevard.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Carolina in 2014Every state in 2014This day in weather historyWarnings in North Carolina, July 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 535890, 535891, 535892, 535893.